research unit 1

This site is powered by Aigaion - A PHP/Web based management system for shared and annotated bibliographies. For more information visit


Type of publication:Inproceedings
Entered by:chita
TitleOn the Support Size of Stable Strategies in Random Games
Bibtex cite IDRACTI-RU1-2007-40
Booktitle 4thSymposium on Stochastic Algorithms, Foundations, and Applications (SAGA 2007)
Year published 2007
Month September
Pages 933-942
Organization 4th Symposium on Stochastic Algorithms Foundations and Applications (SAGA 2007)
Location Zürich
In this paper we study the support sizes of evolutionary stable strategies (ESS) in random evolutionary games. We prove that, when the elements of the payo matrix behave either as uniform, or normally distributed random variables, almost all ESS have support sizes o(n), where n is the number of possible types for a player. Our arguments are based exclusively on a stability property that the payo submatrix indicated by the support of an ESS must satisfy. We then combine this result with a recent result of McLennan and Berg (2005), concerning the expected number of Nash Equilibria in normalrandom bimatrix games, to show that the expected number of ESS is signi cantly smaller than the expected number of symmetric Nash equilibria of the underlying symmetric bimatrix game.
Kontogiannis, Spyros
Spirakis, Paul
num-of-ess.pdf (main file)
Publication ID94